Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 31, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 11, 2011, 1:32 PM CDT for 5 counties in Nebraska. It was in force for 43 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 1:32 PM CDT (18:32 UTC)
- Expired
- May 11, 2011, 2:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gage County, NE, Jefferson County, NE, Johnson County, NE, Pawnee County, NE, Saline County, NE
The radar
The Omaha radar (KOAX), 127 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 1:32 PM CDT | TSTM WND GST 60 | Wymore, NE | BRANCHES BREAKING ON TREES. ALSO 1 INCH HAIL. |
| May 11, 1:55 PM CDT | TSTM WND GST 60 | Filley, NE | |
| May 11, 2:04 PM CDT | TSTM WND GST 70 | Wilber, NE | |
| May 11, 2:10 PM CDT | HAIL 0.88 | Wilber, NE | REPORT BY EMERGENCY MANAGER. LASTED 210-213 PM. |
| May 11, 2:14 PM CDT | TSTM WND GST 60 | Adams, NE | A FEW TREE LIMBS DOWN...ESTIMATED 2-3 INCH DIAMETER. |
| May 11, 2:14 PM CDT | TSTM WND GST 60 | Sterling, NE | ESTIMATED 55 TO 60 MPH WINDS. ALSO PEA TO DIME SIZE HAIL. |
| May 11, 2:14 PM CDT | HAIL 1 | Adams, NE | PEA TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:16 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
566
WUUS53 KOAX 111832
SVROAX
NEC067-095-097-133-151-111915-
/O.NEW.KOAX.SV.W.0031.110511T1832Z-110511T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
132 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GAGE COUNTY IN SOUTHEAST NEBRASKA...
NORTHEASTERN JEFFERSON COUNTY IN SOUTHEAST NEBRASKA...
WESTERN JOHNSON COUNTY IN SOUTHEAST NEBRASKA...
WESTERN PAWNEE COUNTY IN SOUTHEAST NEBRASKA...
SOUTHEASTERN SALINE COUNTY IN SOUTHEAST NEBRASKA...
* UNTIL 215 PM CDT
* AT 131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS OF AROUND 60 MPH OR HIGHER. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF DILLER TO
8 MILES NORTHWEST OF SUMMERFIELD...AND MOVING NORTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEATRICE...BLUE SPRINGS...PLYMOUTH...DE WITT...PICKRELL...WILBER...
CLATONIA...CORTLAND...STERLING...ROCKFORD STATE RECREATION AREA...
VIRGINIA...SWANTON...LEWISTON...FILLEY...CRAB ORCHARD AND ADAMS.
THE WARNED AREA INCLUDES HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS
157 AND 200.
THE WARNED AREA INCLUDES HIGHWAY 77 IN NEBRASKA BETWEEN MILE MARKERS
10 AND 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4002 9657 4013 9716 4053 9715 4052 9633
4000 9638
TIME...MOT...LOC 1832Z 189DEG 29KT 4020 9692 4008 9646
WIND...HAIL 60MPH 1.00IN
$$
BOUSTEAD2 follow-up statements
978
WWUS53 KOAX 111843
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
143 PM CDT WED MAY 11 2011
NEC067-095-097-133-151-111915-
/O.CON.KOAX.SV.W.0031.000000T0000Z-110511T1915Z/
GAGE NE-JEFFERSON NE-JOHNSON NE-PAWNEE NE-SALINE NE-
143 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SALINE...WESTERN PAWNEE...WESTERN JOHNSON...NORTHEASTERN JEFFERSON
AND GAGE COUNTIES UNTIL 215 PM CDT...
AT 141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PLYMOUTH TO 12 MILES EAST OF BLUE SPRINGS...MOVING
NORTH AT 35 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
LOCATIONS IMPACTED INCLUDE...
BEATRICE...PLYMOUTH...DE WITT...PICKRELL...WILBER...CLATONIA...
CORTLAND...STERLING...VIRGINIA...LEWISTON...FILLEY...SWANTON...CRAB
ORCHARD AND ADAMS.
AT 132 PM CDT...TRAINED WEATHER SPOTTERS REPORTED AN ESTIMATED 60
MPH WIND GUST AND QUARTER SIZE HAIL IN WYMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4007 9652 4018 9714 4053 9715 4052 9633
4000 9638
TIME...MOT...LOC 1842Z 189DEG 29KT 4028 9707 4019 9644
WIND...HAIL 60MPH 0.88IN
$$
BOUSTEAD859
WWUS53 KOAX 111855
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
155 PM CDT WED MAY 11 2011
NEC067-095-097-133-151-111915-
/O.CON.KOAX.SV.W.0031.000000T0000Z-110511T1915Z/
GAGE NE-JEFFERSON NE-JOHNSON NE-PAWNEE NE-SALINE NE-
155 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SALINE...NORTHWESTERN PAWNEE...WESTERN JOHNSON...NORTHEASTERN
JEFFERSON AND NORTHERN GAGE COUNTIES UNTIL 215 PM CDT...
AT 150 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PLYMOUTH TO 14 MILES
NORTHEAST OF BLUE SPRINGS...MOVING NORTH AT 35 MPH. NICKEL SIZE HAIL
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
DE WITT...PICKRELL...CLATONIA...WILBER...STERLING...CORTLAND...CRAB
ORCHARD AND ADAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4022 9675 4025 9714 4053 9715 4052 9633
4012 9637
TIME...MOT...LOC 1855Z 189DEG 31KT 4038 9705 4029 9643
WIND...HAIL 60MPH 0.88IN
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 11:38 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 11, 11:38 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1138 AM CDT WED MAY 11 2011 .DISCUSSION... UPDATED MOST GRIDS FOR TODAY AND THIS EVENING BASED ON WEATHER TRENDS...WITH MESSY MORNING WEATHER FOLLOWED BY THUNDERSTORM POTENTIAL IN THE AFTERNOON/EVENING. SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES 850MB WARM FRONT EXTENDING FROM LOW CENTERED IN SOUTHEAST CO THROUGH CENTRAL/EAST CENTRAL NEB INTO NORTHERN IA. 850MB DEWPOINT AT KOAX WAS 12C...WITH AMPLE MOISTURE FEED OUT OF TX/OK AHEAD OF THE FRONT. UPPER LOW REMAINS WELL WEST...CENTERED ON THE FOUR CORNERS...WITH WEAK WAVES EJECTING AHEAD OF IT THAT HELPED KICK OFF MORNING STORMS IN NEB/IA AS WELL AS IN OK/KS. MORNING KS CONVECTION IS MOVING NORTH-NORTHEASTWARD. 16Z SURFACE ANALYSIS INDICATES SURFACE LOW STILL WELL WEST IN SOUTHEAST CO...WITH FRONT EXTENDING FROM NEAR KOEL TO NEAR KAUH TO NEAR KFET. FRONT HAS BEEN LIFTING NORTHWARD IN THE LAST HOUR OR TWO...WITH SURFACE WINDS AT KOMA/KLNK ACQUIRING A SOUTHERLY COMPONENT. SOUTHEAST CWA REMAINS FIRMLY IN THE WARM SECTOR...WITH 16Z RUC ANALYSIS INDICATING OVER 2500 J/KG MLCAPE. SHEAR REMAINS WEAK IN EASTERN NEB...ESPECIALLY SOUTH OF THE BOUNDARY...WITH LESS THAN 20KT OF EFFECTIVE DEEP-LAYER SHEAR. MAIN FORECAST CONCERN IS WHEN CONVECTION WILL DEVELOP AND/OR MOVE INTO THE CWA. WITH SOUTHEAST CWA ALREADY UNCAPPED AND UNSTABLE...AM SEEING TSRA DEVELOP IN SOUTHWEST IOWA. CONVECTION IN KS IS MOVING INTO THE UNSTABLE ENVIRONMENT AS WELL. THE LACK OF SHEAR IS A CONCERN FOR AFTERNOON CONVECTION THOUGH...AND MAY LIMIT SEVERE POTENTIAL. EXPECT MORE WIDESPREAD CONVECTION TO DEVELOP BY AROUND 00Z ALONG THE SURFACE FRONT AS MOISTURE-RICH SURFACE TO 850MB FLOW IMPINGES ON THE FRONT. AGAIN...DEEP-LAYER SHEAR REMAINS RELATIVELY WEAK THROUGH THE EVENING...WHICH MAY LIMIT SEVERE POTENTIAL. MAY SEE NEAR-SEVERE OR LOW-END SEVERE HAIL AND WINDS THOUGH...ESPECIALLY WITH EARLY TSRA DEVELOPMENT. OTHERWISE...MORE ORGANIZED SEVERE WEATHER THREAT MAY HOLD OFF UNTIL THURSDAY AFTERNOON IN THE WARM SECTOR AS THE UPPER LOW EJECTS ACROSS NEB/KS...ALLOWING DEEP-LAYER SHEAR TO INCREASE. HAVE TWEAKED POP/WX/SKY GRIDS FOR MORNING TRENDS AS WELL AS POTENTIAL FOR MORE WIDESPREAD AFTERNOON/EVENING CONVECTION. INCREASED TEMPS AND DEWPOINTS...PARTICULARLY IN THE SOUTHERN CWA WHERE TEMPS ARE ALREADY RISING RAPIDLY AND SHOULD REMAIN CONVECTION FREE AT LEAST A LITTLE LONGER. UPDATED GRIDS/ZFP ALREADY SENT. && .PREV DISCUSSION... /ISSUED 313 AM CDT WED MAY 11 2011/ DISCUSSION...TODAY THROUGH FRIDAY NIGHT. RATHER COMPLICATED BUT INTERESTING LARGE SCALE PATTERN ADVERTISED DURING THE FCST PD AS FLOW BECOMES BLOCKED WITH A LARGE STATIONARY UPPER LOW ANCHORED OFF THE EAST COAST AND ANOTHER LARGE UPPER LOW HANGING OFF THE BRITISH COLUMBIAN COASTLINE. SMALLER PIECE OF ENERGY MIGRATING OVER THE CNTRL STATES AND ACCOMPANYING SFC BOUNDARIES THOUGH WILL DICTATE ACTIVE WEATHER INTO AT LEAST FRIDAY MORNING FOR THE CWA. MORE SPECIFICALLY...VORT ENERGY WILL EXIT THE 4 CORNERS REGION TODAY MAKING TO THE CNTRL PLAINS BY THURSDAY MORNING...THEN INTO THE MID MS VLY LATE FRIDAY NIGHT. MEANWHILE VORT MAX OVER THE DAKOTAS THIS MORNING WILL LIFT INTO CANADA THIS AFTN...BUT THEN DROPS BACK DOWN INTO THE LOWER 48 LATE FRIDAY AFTN AND BECOMES THE DOMINATE FEATURE OVER THE DAKOTAS. AMPLE FORCING VIA COMBINATION OF INCREASING DPVA...DECENT 850-250MB DIFFERENTIAL DIVG WILL PHASE WITH UNSTABLE ENVIRONMENT AND PRECIP WATER VALUES 150-200% OF NORMAL FOR WIDESPREAD CONVECTION OVER THE REGION BEGINNING THIS AFTN. HAVE ADJUSTED POPS A BIT WITH LIKELY OR CATEGORICAL THE MAJORITY OF THE TIME THRU LATE THURSDAY NIGHT. FINALLY END POPS FRIDAY AFTN WHEN MORE STABLE AIRMASS FILLS IN BEHIND EXITING COLD FRONT. NOTICEABLE COOLING TREND WILL ENSUE HEADING INTO THIS WEEKEND WITH HIGHS SAT/SUN STRUGGLING TO REACH 60. DEE AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS FRONTAL BOUNDARIES WILL REMAIN IN THE AREA AT LEAST THE NEXT 24 HOURS. GENERALLY VFR CONDITIONS SHOULD PREVAIL...EXCEPT IN ANY THUNDERSTORMS. CONFIDENCE ON TIMING ACTIVITY REMAINS LOW. MILLER && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MAYES
Hazardous weather outlook, May 11, 11:43 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1143 AM CDT WED MAY 11 2011 IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065>067-078-088>090-092-120645- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX- CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-CASS-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 1143 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH THUNDERSTORMS BECOMING MORE WIDESPREAD BY THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND THURSDAY NIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY SOUTHEAST OF A LINE FROM WAYNE TO COLUMBUS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF HAIL OR DAMAGING WINDS WOULD BE APPRECIATED. IAZ090-NEZ068-091-093-120645- FREMONT-OTOE-NEMAHA-RICHARDSON- 1143 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH THUNDERSTORMS BECOMING MORE WIDESPREAD BY THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. MINOR FLOODING CONTINUES ALONG THE MISSOURI RIVER FROM AROUND NEBRASKA CITY DOWNSTREAM THROUGH RULO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND THURSDAY NIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY SOUTHEAST OF A LINE FROM WAYNE TO COLUMBUS. MINOR FLOODING OF THE MISSOURI RIVER FROM AROUND NEBRASKA CITY DOWNSTREAM WILL CONTINUE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF HAIL OR DAMAGING WINDS WOULD BE APPRECIATED. MAYES
In the hours before
Special weather statement, May 11, 12:29 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1229 PM CDT WED MAY 11 2011 NEZ089-111800- GAGE NE- 1229 PM CDT WED MAY 11 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN GAGE COUNTY UNTIL 100 PM CDT... AT 1225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF BEATRICE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FILLEY... ADAMS... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BOUSTEAD
Special weather statement, May 11, 1:14 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 114 PM CDT WED MAY 11 2011 IAZ069-079-080-090-091-111900- FREMONT IA-MILLS IA-MONTGOMERY IA-PAGE IA-POTTAWATTAMIE IA- 114 PM CDT WED MAY 11 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN FREMONT...EASTERN MILLS... MONTGOMERY...NORTHWESTERN PAGE AND SOUTHEASTERN POTTAWATTAMIE COUNTIES UNTIL 200 PM CDT... AT 112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RED OAK TO 7 MILES NORTHWEST OF ESSEX TO RIVERTON...AND MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... RED OAK... EMERSON... ELLIOTT... MALVERN... MACEDONIA... CARSON... RANDOLPH... HASTINGS... HENDERSON... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. FOBERT
Special weather statement, May 11, 1:16 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 116 PM CDT WED MAY 11 2011 NEZ089-111900- GAGE NE- 116 PM CDT WED MAY 11 2011 ...SPECIAL WEATHER STATEMENT FOR GAGE COUNTY UNTIL 200 PM CDT... AT 112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ODELL...OR 18 MILES SOUTH OF BEATRICE... MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BEATRICE... ODELL... WYMORE... BLUE SPRINGS... PICKRELL... BARNESTON... ROCKFORD STATE RECREATION AREA... VIRGINIA... FILLEY... ADAMS... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BOUSTEAD
Local storm report, May 11, 1:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
128 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL ADAMS 40.46N 96.51W
05/11/2011 E1.00 INCH GAGE NE TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL.
&&
BMAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:09 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 15 min |
| May 11, 1:12 AM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce, Stanton, Wayne | 24 min |
| May 11, 1:53 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee | 52 min |
| May 11, 2:06 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe, Saline, Seward | 39 min |
| May 11, 2:23 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 52 min |
| May 11, 2:56 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders, Washington | 49 min |
| May 11, 3:18 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 42 min |
| May 11, 3:26 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Douglas and 4 more | 49 min |
| May 11, 3:52 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Platte, Stanton | 38 min |
| May 11, 3:56 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more | 49 min |
| May 11, 3:57 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more | 48 min |
| May 11, 4:28 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce, Stanton, Wayne | 32 min |
| May 11, 4:31 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Stanton, Thurston, Wayne | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.